• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

What do I do?

I have these pains in my chest and the doctor doesn't know what it is, he says it is unlikely to be costochondritis as the pain is in the wrong place. I hardly slept last night due to the pain and although the cocodamol are taking some of the pain away they are making me shaky and everytime I get up to do something feel like I will pass out and have to sit down again... I dont know what to do as regards the diet... I am wondering if lack of food is contributing to the effect of the painkillers.... I haven't lost any weight this week anyway and only lost 1lb last week, not sure what is happening on that front. So what would you do... carry on with CD or do something different?
Get Rid of this ad and join in on the conversation for free today! Tap here!
If your painkillers are making you dizzy I would ask your doc for something different. It might be worth doing 810 for a week while you're taking tablets.
Co-codamol has this effect on a lot of people so it may not be CD making you feel this way , codeine is a strong painkiller and is in the morphine family so can make you feel pretty strung . I would go back to the Dr and see if there is anything else you can try . It may be worth you going up a few plans , maybe 810 or 1000 ? Does the Dr not have any idea what it may be ? surely they need to find out whats causing this !
I really hope you get sorted out soon xxx
I think i would have told the quack about CD - this is only my second time on it, but I always seem to have unexplained pains... usually under my arm pit - which always makes me feel really nervous.

I hope you get a diagnosis soon - it's the not know what's wrong is so worrying.

And, i would definitely try to eat something - it may help with the dizziness (although the tablets may need changing too).

I really hope you feel better soon sweetie.

You need to go back to the doctors, we go to them so they can explain what our ailments are, and for the dr to say they don't know what it could be, to me sounds pretty silly, insist on tests or second opinion and get to the bottom of it. In the meantime as some have suggested, it would be better for you if you went up the plans whilst on medication. Hope you get it sorted though..
You need to go back to doc. It's not normal to get pains like that, could be muscular or a virus but if it worries you get it sorted.
Also your in ketosis so your body will probably metabalize medication differantly. You should def have some food, just plan what you eat.
He did say it was probably muscular or skeletal, but could be viral and to take painkillers for a few days and if it doesn't go I will need a chest x-ray. I did tell him I was on a diet and he said that wouldn't be the problem. I feel a bit better now that the painkillers are wearing off. After having my caesereans I had morphine but only one dose each time as it made me fly and I hated the feelings. I think this is probably the problem with the pain killers but to a slightly lesser degree.
Voltarol are very good painkillers. They are diclofenic (spelt wrong) but chemist will know what they are. They work on the deep tissue and muscles. Used to only be able to get them from docs up till about a year ago. Might be better than taking codine if it makes you feel bad.
I can't take codeine because it makes me immediately woozy and disorientated and I once walked out in front of a car while I was on them!

Muscular pain in the chest can be worrying because you can feel it when you breathe, move etc but it is important to try and control your anxiety as this can cause you to shallow breathe making any symptoms feel worse.

This should help Care of Rib Injuries | Health | Patient UK as the symptom management principles will apply.

This might also be of interest Controlled Breathing (Pursed Lips Breathing) | Health | Patient UK

take care
I can only breathe shallow because of the pain even after dosing up on the painkillers, but I am getting used to it, I am not worrying either as I know I would probably panic and make it worse... I am just sitting on the computer doing nothing at the moment.
Greeneyes talk to your consultant ASAP. They can email the Cambridge medical department and get further details/advice for you. Hope you feel better soon


please try again
when ive been on co codamol ive taken them with my shakes and added a bit of food too, i tend to have scrambled egg with my co codamol, lol

for me it help, without a bit of food i feel as rough as


Trying to stay healthy!
hi linda, I had a similar episode a few years back with every breath the pain would shoot up and over my shoulder, i thought i was havinga heart attack...turned out to be pleurisy. so so painful. Hope you get it sorted out soon hun


Slowly but surely x
i did think plueracy or pneumonia... got try a different doc, you shouldnt be in this much pain :(
i did think plueracy or pneumonia... got try a different doc, you shouldnt be in this much pain :(

You can hear those conditions via a stethoscope; I presume the GP listened to your chest to rule them out.
Yes he did listen to my chest and my lungs and my heart and took my blood pressure.... he said everything was great. I am sure it is something muscular, it started last week and not sure at all why it got so bad last night tho much worse than last week. Luckily it isn't so bad whilst taking the painkillers. Only really very painful when I walk upstairs and get slightly out of breath...
If your still in pain and not happy with what your GP saying and worried, go to A & E they will have to give you diagnosis before sending you home x


Slowly but surely x
I had costochondritis last year and I thought it was pleuracy at first. I was in agony for months, not weeks even with medication. Strabgely, the only thing that let me sleep at night was propping the bead head up on two bricks (my hubby was reallly supportive!)
Hooray for lovely hubbies x

Similar threads